Impeachment trial of President Trump: How to watch it on TV and online with FOX6 News

ARRESTED: Four Wesleyan University students in connection with weekend “Molly” overdose

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

Wesleyan University Connecticut

(CNN) — Police have arrested four students from Wesleyan University in connection with a drug overdose over the weekend. They are to appear in court next week, Middletown, Connecticut, police said Tuesday.

Ten students and two visitors were hospitalized Sunday from complications “arising from the use of the drug Molly or from alcohol.”

The Middletown, Connecticut, Police Department reported that 11 were hospitalized because of Molly and one because of alcohol.

Four people remained in the hospital Monday, including two in critical condition, according to police.

University President Michael S. Roth described Molly as a refined form of MDMA with “extremely dangerous” effects. MDMA is the active ingredient in the drug Ecstasy.

But according to the Drug Enforcement Administration, most often Molly is not MDMA, but a toxic mixture of lab-created chemicals. Middletown police said on Tuesday that they expect multiple designer drugs were in the Molly. They have executed four search warrants to find out more about where the drugs came from.

The arrested students were Andrew Olson, 20; Rama Agha Al Kakib, 20; Eric Lonergan, 21, and Zachary Kramer, 21, CNN affiliate WFSB reported, citing arrest warrants. They face multiple drug related charges.

Wesleyan University has suspended the students, the affiliate reported.

“I ask all students: Please, please stay away from illegal substances the use of which can put you in extreme danger,” Roth wrote in a letter to the community. “One mistake can change your life forever.”

The chemicals in Molly are made to mimic the effects of MDMA; most of them are central nervous system stimulants that cause euphoric highs.

They can also cause a rapid heartbeat, high blood pressure, blood vessel constriction and sweating, and can prevent the body from regulating temperature. Some of the chemicals have been reported to cause intense, prolonged panic attacks, psychosis and seizures.

“I just don’t really know how to feel right now. It’s very shocking,” Wesleyan student Lisa Shepard told CNN affiliate WFSB. “It’s to be expected from a college environment, but it is disappointing to know that people are exposed to these kind of dangerous drugs.”

According to the affiliate, police were interviewing people at a coed group house at the university. Some students told WFSB that the drugs were allegedly taken at a party at that location.

Related stories:

1 Comment

Comments are closed.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.